the republic logo

Hopkinsville police warn about particularly dangerous drug circulating in community


HOPKINSVILLE, Kentucky — The Hopkinsville Police Department is warning the public about the apparent use of a drug that has been causing serious medical complications in the community recently.

The department issued a news release Monday, saying that the drug could be a new synthetic drug, or a drug such as marijuana that has been laced with a foreign substance.

Police spokesman Paul Ray tells the Kentucky New Era ( ) that officers aren't sure what exactly the drug is.

Since Thursday, officers say they have noticed a large increase in individuals showing signs similar to psychotic episodes after using the drug. Users often seem lethargic and appear to be going in and out of consciousness. They can also become aggressive.

Ray says police are actively searching for the source of the drug.

Information from: Kentucky New Era,

Think your friends should see this? Share it with them!

Story copyright 2015 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.

Feedback, Corrections and Other Requests: AP welcomes feedback and comments from readers. Send an email to and it will be forwarded to the appropriate editor or reporter.

We also have more stories about:
(click the phrases to see a list)




Follow The Republic:

All content copyright ©2015 The Republic, a publication of AIM Media Indiana unless otherwise noted.
All rights reserved. Privacy policy.